Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 260, NWS Tallahassee, FL

July 12, 2015Franklin County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2015, 6:22 PM EDT for Franklin County, Wakulla County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 6:22 PM EDT (22:22 UTC)
Expired
Jul 12, 2015, 7:00 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Franklin County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:25 PM EDTMARINE TSTM WIND 501 Nw Shell Point, FL50 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER
Jul 12, 6:40 PM EDTTSTM WND GST 60Nnw Panacea, FLPUBLIC ESTIMATED 50 TO 60 MPH WINDS ON THE NORTH END OF PANACEA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS52 KTAE 122222
SVRTAE
FLC037-129-122300-
/O.NEW.KTAE.SV.W.0260.150712T2222Z-150712T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
  WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 700 PM EDT

* AT 622 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF CRAWFORDVILLE...AND
  MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOPCHOPPY...BUCKHORN...PANACEA...SPRING CREEK...MEDART...BALD
  POINT...PANACEA-WAKULLA AIRPORT...CURTIS MILL...TURKEY POINT...
  SAINT TERESA AND MCINTYRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 2990 8448 2989 8457 3001 8465 3001 8455
      3006 8461 3011 8431 3007 8428 3005 8431
      3007 8436 3002 8435 3003 8439 2997 8434
      2997 8445 2995 8434 2990 8434 2990 8435
      2993 8446
TIME...MOT...LOC 2222Z 059DEG 11KT 3000 8434 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:19 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 12, 4:19 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SUN JUL 12 2015

.Near Term [Through Tonight]...

With the surface high centered off Louisiana, we will be under
northwest flow tonight. A large MCS is located offshore west of
Tampa today. With these storms persisting since this early this
morning, went slightly higher than guidance for PoP tonight with
20% over land and 30% over water. Tonight will be muggy again with
lows in the mid 70s.

.Short Term [Monday Through Tuesday Night]...

On Monday, strong ridging is present over the Southern Great
Plains. Meanwhile a trough is developing over the East Coast and
will continue to deepen on Tuesday. As a result, rain chances and
cloud cover will be increasing on Monday and especially Tuesday.
Afternoon showers and thunderstorms will be more numerous
particularly for eastern portions of the region and along the
seabreeze. With instability already in place, a few severe
thunderstorms cannot be ruled out. Monday, highs will be in the
upper 90s with heat indices from 105 to 110 degrees. Tuesday,
highs will be in the mid to upper 90s.

.Long Term [Wednesday Through Sunday]...

A more unsettled pattern will dominate the long term forecast. By
Wednesday, a deep trough will be over the East Coast and the
Southeast with ridging present over the Lower Mississippi Valley.
By Thursday, the ridge to the west will begin to move in. However,
sfc features (weak low pressure and cold/stationary boundaries)
will still be present to sustain the increased rain chances. The
best chance for rain and thunderstorms will be in the eastern and
southeastern counties of Georgia and Florida. Expect this wet
pattern to continue through the weekend as a cold front stalls out
over the region. This pattern will bring some relief to the heat,
particularly in the southeast portion of the region where rain and
clouds will prevail. Afternoon highs will be in the low to mid
90s.

&&

.Aviation...
[Through 18Z Monday]

VFR conditions will prevail through the evening. Scattered
thunderstorms expected at ECP this afternoon. MVFR visibilities
are possible at TLH and VLD between 09 and 14Z.

&&

.Marine...

Light to moderate westerly winds will increase to cautionary
levels by Tuesday afternoon along with 3 to 4 foot seas. By
Friday, winds will become light to moderate again.

&&

.Fire Weather...

Some marginally high dispersions are possible on Monday afternoon
and Tuesday afternoon, especially in southwest Georgia, otherwise
there are no fire weather concerns.

&&

.Hydrology...

Area rivers remain below action stage with only scattered
convection expected over the next few days. Thus, there are no
hydrologic concerns at this time.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   75  97  76  95  77 /  20  40  20  50  20
Panama City   80  92  80  91  80 /  20  20  20  40  20
Dothan        75  98  76  98  76 /  20  30  20  40  20
Albany        73  98  75  97  75 /  20  30  20  40  20
Valdosta      72  98  74  96  75 /  20  40  20  50  30
Cross City    76  95  75  93  77 /  20  50  30  50  20
Apalachicola  80  94  79  92  80 /  20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Taylor-Inland Wakulla-Jackson-
     Leon-Liberty-North Walton-South Walton-Washington.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Decatur-Early-
     Miller-Seminole.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Jul 12, 6:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     MARINE TSTM WIND 1 NW SHELL POINT        30.07N 84.30W
07/12/2015  M39 MPH          WAKULLA            FL   MESONET

            39 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER

&&

DVD
Local storm report, Jul 12, 6:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     MARINE TSTM WIND 1 NW SHELL POINT        30.07N 84.30W
07/12/2015  M41 MPH          WAKULLA            FL   MESONET

            41 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER

&&

DVD
Local storm report, Jul 12, 6:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     MARINE TSTM WIND 1 NW SHELL POINT        30.07N 84.30W
07/12/2015  M45 MPH          WAKULLA            FL   MESONET

            45 MPH WIND MEASURED AT THE OYSTER BAY OBSERVATION TOWER

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:43 PM EDTSpecial Marine WarningTAE92 min
Jul 12, 2:54 PM EDTSpecial Marine WarningTAE2 hr
Jul 12, 3:03 PM EDTSevere Thunderstorm WarningTAEDixie46 min
Jul 12, 3:37 PM EDTSpecial Marine WarningTAE113 min
Jul 12, 4:31 PM EDTSpecial Marine WarningTAE119 min
Jul 12, 5:44 PM EDTSpecial Marine WarningTAE91 min
Jul 12, 6:00 PM EDTSpecial Marine WarningTAE90 min
Jul 12, 6:26 PM EDTSpecial Marine WarningTAE64 min
Jul 12, 6:57 PM EDTSpecial Marine WarningTAE93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.